Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 16, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 24, 2016, 2:03 PM PDT for Humboldt County, Nye County, Nevada. It took effect at Apr 25, 2016, 5:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2016, 2:03 PM PDT (21:03 UTC)
- In effect from
- Apr 25, 2016, 5:00 AM PDT
- Expired
- Apr 25, 2016, 9:08 PM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
Counties Humboldt County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 120 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353 WWUS75 KLKN 242103 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT SUN APR 24 2016 NVZ030-251515- /O.NEW.KLKN.WI.Y.0016.160425T1600Z-160426T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 203 PM PDT SUN APR 24 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 5 PM PDT MONDAY. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING OVER MOUNTAINS...AND RISE IN VALLEY LOCATIONS BY MID-MORNING. WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING MONDAY EVENING. * IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS EXPECTED TO BE REDUCED AT TIMES DUE TO THE COMBINATION OF GUSTY WINDS ALONG WITH RAIN OR SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-251515- /O.NEW.KLKN.WI.Y.0016.160425T1200Z-160426T0600Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 203 PM PDT SUN APR 24 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. * WINDS...NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING AND REMAIN STRONG AND GUSTY THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. * IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS EXPECTED TO BE REDUCED AT TIMES DUE TO THE COMBINATION OF GUSTY WINDS ALONG WITH RAIN OR SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
3 follow-up statements
036 WWUS75 KLKN 250931 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 AM PDT MON APR 25 2016 NVZ030-260000- /O.CON.KLKN.WI.Y.0016.160425T1600Z-160426T0000Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 231 AM PDT MON APR 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS MORNING OVER THE HIGHER ELEVATIONS...THEN INCREASE IN VALLEY LOCATIONS BY MID-MORNING. WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS...BEFORE DIMINISHING THIS EVENING. * IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS EXPECTED TO BE REDUCED AT TIMES DUE TO THE COMBINATION OF GUSTY WINDS ALONG WITH RAIN OR SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ040-260015- /O.CON.KLKN.WI.Y.0016.160425T1200Z-160426T0600Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 231 AM PDT MON APR 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND REMAIN STRONG AND GUSTY THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. * IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS EXPECTED TO BE REDUCED AT TIMES DUE TO THE COMBINATION OF GUSTY WINDS ALONG WITH RAIN OR SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
708 WWUS75 KLKN 252125 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT MON APR 25 2016 NVZ030-252230- /O.CAN.KLKN.WI.Y.0016.000000T0000Z-160426T0000Z/ HUMBOLDT COUNTY- 225 PM PDT MON APR 25 2016 ...WIND ADVISORY IS CANCELLED... GUSTY WINDS OF 30 TO 40 MPH HAVE DEVELOPED ACROSS HUMBOLDT COUNTY. THIS IS BELOW THE WIND ADVISORY CRITERIA OF 45 MPH AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NVZ040-260600- /O.CON.KLKN.WI.Y.0016.000000T0000Z-160426T0600Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 225 PM PDT MON APR 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...STRONG AND GUSTY WINDS WILL PERSIST THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. * IMPACTS...GUSTY NORTHWEST WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. ADDITIONALLY...VISIBILITY IS EXPECTED TO BE REDUCED AT TIMES DUE TO THE COMBINATION OF GUSTY WINDS ALONG WITH A FEW RAIN OR SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
836 WWUS75 KLKN 260408 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 908 PM PDT MON APR 25 2016 NVZ040-260515- /O.CAN.KLKN.WI.Y.0016.000000T0000Z-160426T0600Z/ NORTHWESTERN NYE COUNTY- 908 PM PDT MON APR 25 2016 ...WIND ADVISORY IS CANCELLED... WIND SPEEDS HAVE DIMINISHED ACROSS NORTHWEST NYE COUNTY...WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH AT THIS TIME. AS A RESULT...THE WIND ADVISORY IS BEING CANCELED EARLY. WINDS WILL CONTINUE TO BE BREEZY TO WINDY DURING THE OVERNIGHT AND EARLY MORNING HOURS BUT WILL REMAIN BELOW ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:03 PM PDT, 0 minutes earlier.
Area forecast discussion, Apr 24, 2:03 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT SUN APR 24 2016 .SYNOPSIS...A COUPLE MORE STORMS WILL IMPACT THE GREAT BASIN THIS WEEK. THE FIRST ONE IS BRINGING VALLEY RAINS THIS EVENING...WHICH WILL CHANGE OVER TO SNOW LATE TONIGHT. TRAVEL WILL BE IMPACTED MONDAY MORNING AND AFTERNOON ON MANY SUMMITS AND HIGHER ELEVATION VALLEY AREAS. PRECIPITATION LATER THIS WEEK IS EXPECTED TO BE RAIN IN THE VALLEYS WITH MORE SNOW TO THE MOUNTAINS. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. TROUGH ENERGY DIGGING IN ACROSS THE GREAT BASIN TONIGHT INTO MONDAY WILL SPREAD MODERATE AMOUNTS OF MOISTURE ACROSS THE CWA BEFORE EXITING TO THE EAST MONDAY EVENING. EXPECT VALLEY RAINS THIS EVENING TO CHANGE OVER TO SNOW LATE TONIGHT INTO MONDAY MORNING DOWN TO AROUND 4500 FEET...WHICH WILL MEAN ALL BUT THE LOWEST VALLEY LOCATIONS. NOT EXPECTING MUCH IF ANY SNOW ACCUMULATIONS ON ROADWAYS BELOW 5500 FEET UNLESS A HEAVY SNOW SHOWER DEVELOPS...ALTHOUGH GRASS AND OTHER SLIGHTLY COOLER SURFACES MAY SEE SOME ACCUMULATIONS. MOST VALLEY LOCATIONS WITH ELEVATIONS ABOVE 5500 FEET SHOULD SEE 1-5 INCHES OF SNOW BY MONDAY AFTERNOON. LOCATIONS ALONG THE NORTHERN SLOPES OF MOUNTAINS SUCH AS SPRING CREEK IN ELKO COUNTY MAY SEE HIGHER SNOW AMOUNTS DUE TO UPSLOPE ENHANCEMENT WITH THE NORTHERLY WINDS. AS FOR NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS...THE WINTER WEATHER WATCHES HAVE BEEN ELEVATED TO WINTER STORM WARNINGS...WITH SLIGHT ADJUSTMENTS TO THE TIMING OF THE EVENT. ADDITIONALLY...WIND ADVISORIES HAVE BEEN ISSUED FOR HUMBOLDT AND NORTHWESTERN NYE COUNTIES FOR MOST OF THE DAY ON MONDAY AS NORTHWESTERLY WINDS RISE WITH THE TIGHTENING OF SURFACE GRADIENTS ALONG WITH MID-LEVEL WINDS MIXING DOWN. SHOWERS TAPER OFF MONDAY NIGHT INTO TUESDAY AS NORTHWESTERLY FLOW MOVES IN OVER THE GREAT BASIN. BY TUESDAY NIGHT ANOTHER TROUGH WILL DIG IN ALONG THE WEST COAST...WITH MORE PRECIPITATION MOVING INTO NORTHERN AND CENTRAL NEVADA WEDNESDAY. THIS NEXT SYSTEM WILL BE WARMER HOWEVER...WITH MOST VALLEY PRECIPITATION FALLING AS RAIN. MOUNTAINS WILL SEE MORE SNOW. .LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY THE PERIOD LOOKS UNSETTLED WITH BELOW AVERAGE TEMPERATURES. MODEL AGREEMENT IS OK ON THE OVERALL PATTERN BUT STILL DISAGREE ON SYNOPTIC AND MESOSCALE DETAILS. SPECIFICALLY...AS A 500MB SHORTWAVE RIDGE EXISTS THE STATE...ANOTHER SYSTEM DIVES SOUTH ALONG THE SIERRAS MTNS...FORMING ANOTHER 500MB CLOSED LOW OVER SOUTHWESTERN NV BY WEDNESDAY NIGHT...WITH THE APPARENT SFC LOW NEAR VEGAS. THIS WILL SPREAD PRECIP IN THE WESTERN AREAS BEGINNING WEDNESDAY AFTERNOON...PUSHING EASTWARD ACROSS CENTRAL NEVADA WEDNESDAY NIGHT. BY THURSDAY...ANOTHER SHORT WAVE WILL DIVE SOUTH INTO THE BASE OF THE TROF...WHICH IN TURN DIGS THE MAIN 500MB LOW SOUTHEAST INTO NORTHERN AZ. THERE ARE DISAGREEMENTS ON HOW FAR SOUTHWARD THIS SHORTWAVE WILL GO..AND THEREFORE WHERE THE 500MB LOW ENDS UP BY THURSDAY EVENING. ADDITIONALLY...THEY ALSO DISAGREE AND FAR WESTWARD THE 500MB CLOSED LOW FROM THE SYSTEM THAT JUST HIT THE STATE ON MONDAY AND TUESDAY GETS PULL BACKWARDS INTO MONTANA. DESPITE THESE DISAGREEMENTS...CENTRAL NV WILL SEE THE GREATEST IMPACT FROM THE SYSTEM WITH SOME AREAS PICKING UP OVER 1 INCH OR MORE OF EQUIVALENT PRECIP WEDNESDAY NIGHT THROUGH THURSDAY. TOO EARLY TO SAY WHERE THE FRONTAL OR WRAP AROUND BAND WILL SET UP...BUT LIKELY SOMEWHERE IN NE NYE OR WHITE PINE COUNTY AREAS. THE OTHER CHALLENGE WITH THIS SYSTEM IS SNOW LEVELS. IT CURRENTLY LOOKS WARMER THAN THE PREVIOUS ONE SO ELEVATIONS BELOW 6500 FT SHOULD SEE ALL RAIN; HOWEVER...SOME WINTER HEADLINES ARE LIKELY REQUIRED FOR THE HIGHER ELEVATIONS INCLUDING SOME SUMMITS. FURTHER NORTH...SHOWERS ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY WITH MUCH LIGHT AMOUNTS OF QPF. WRAP AROUND MOISTURE FROM THE TWO 500MB LOWS TO THE EAST CONTINUE THE SHOWER CHANCES IN EASTERN NV ON FRIDAY...ALBEIT LESS THAN ON THURSDAY. WESTERN AREAS ARE LIKELY TO REMAIN DRY WITH SLIGHTLY WARMER TEMPS ON FRIDAY. BY SATURDAY...A WEAK FRONTAL SYSTEM DIGS SOUTHEAST INTO NORTHERN NV UNDERNEATH THE NW FLOW ALOFT...PRODUCING SOME SHOWERS ONCE AGAIN IN MAINLY EASTERN NV. FINALLY...ON SUNDAY..THIS FRONTAL SYSTEM DEVELOPS ANOTHER CLOSED 500MB LOW...BUT THIS TIME ITS IN UTAH SO THE EFFECTS ARE MINIMAL WITH MAINLY KEEPING SFC AND FLOW ALOFT OUT OF THE NORTH OR NORTHWEST ON SUNDAY WITH A SHOWER OR TWO ALONG THE UT/NV BORDER. AS FOR TEMPS...MAINLY 40S AND 50S ON WEDNESDAY AND THURSDAY UNDER QUITE A BIT OF CLOUD COVER AND PRECIP BEFORE WARMING TO NEAR OR IN THE 60S ON FRIDAY. UPPER 50S TO UPPER 60S ON SATURDAY AND SUNDAY WITH A FEW LOCATIONS HITTING THE 70S IN NW NYE AND NW HUMBOLDT COUNTY ON SUNDAY. && .AVIATION...DETERIORATING CONDITIONS THIS EVENING AND OVERNIGHT FOR ALL SITES. SHOWERS AND/OR PERIODS OF RAIN SHOULD HIT KWMC FIRST BEFORE KELY AND KEKO EXPERIENCE LATER TONIGHT AS CIGS LOWER TO MVFR...AND EVENTUALLY IFR. CHANGE OVER TO SNOW IS NOT EXPECTED TO OCCUR UNTIL TOMORROW MORNING FOR KELY AND KEKO; HOWEVER...NO ACCUMULATION IS EXPECTED ON RUNWAYS DUE TO WARM SURFACES AND AIR TEMP REMAINING SLIGHTLY ABOVE FREEZING. AS FOR KWMC AND KTPH...SNOW IS NOT EXPECTED...HOWEVER THE NORTHERLY WINDS WILL INCREASE THROUGHOUT THE PERIOD...HITTING 30 MPH SUSTAIN BY EARLY TOMORROW MORNING. AS EXPECTED...ICING AND TURBULENCE WILL ALSO BE AN ISSUE ALOFT. && .HYDROLOGY...RIVERS CREEKS AND STREAMS HAVE BEEN FLOWING WITHOUT MUCH INCIDENT THIS SPRING SEASON AND IT HAS BEEN NICE TO HAVE THE WATER BACK. HOWEVER WITH THE EXPECTED NEW SNOWFALL...PERIODS OF RAIN ON SNOW...AND PROJECTED WARMER TEMPERATURES BY THE MIDDLE OF NEXT WEEK...SOME CREEKS RUNNING OFF THE MOUNTAINS MAY EXCEED BANK-FULL. LAMOILLE CREEK AND MARTIN CREEK ARE TWO NAMED CREEKS TO WATCH IF SNOW-MELT ESCALATES HOWEVER THERE ARE NUMEROUS SMALL CHANNELS ORIGINATING IN THE MOUNTAINS THAT MAY CAUSE FLOODING ISSUES OR SOGGY ROADWAYS. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY FOR NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE. WIND ADVISORY FROM 9 AM TO 5 PM PDT MONDAY FOR HUMBOLDT COUNTY. WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM PDT MONDAY FOR NORTHEASTERN NYE COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-SOUTH CENTRAL ELKO COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-SOUTHWESTERN ELKO COUNTY-WHITE PINE COUNTY. WIND ADVISORY FROM 5 AM TO 11 PM PDT MONDAY FOR NORTHWESTERN NYE COUNTY. && 96/85/85
Hazardous weather outlook, Apr 24, 2:31 AM PDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 231 AM PDT SUN APR 24 2016 NVZ030-031-033>041-251200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 231 AM PDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. AS THE NEXT SYSTEM APPROACHES FROM THE WEST...RAIN SHOWERS WILL SPREAD THROUGH HUMBOLDT COUNTY THIS MORNING. RAIN SHOWERS AND THUNDERSTORMS WILL BREAK OUT AHEAD OF AND ALONG A COLD FRONT AS IT BEGINS TO MAKE ITS WAY EAST ACROSS THE STATE THIS AFTERNOON AND EARLY EVENING. COOLER AIR WILL MOVE IN OVERNIGHT AND SNOW LEVEL WILL BEGIN TO FALL PROVIDING FOR A MIX OF RAIN AND SNOW IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH TUESDAY...THIS PERIOD MAY HAVE SOME TRAVEL IMPACTS. A WINTER STORM WATCH IS IN EFFECT FOR NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS. 4 TO 8 INCHES OF SNOW IS EXPECTED IN THE HIGHER VALLEYS OF NORTHERN ELKO COUNTY AND UP TO 2 FEET MAY ACCUMULATE IN THE JARBIDGE WILDERNESS AREA AND ON THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. AS SNOW CONTINUES TO FALL THROUGH MONDAY AFTERNOON AND INTO TUESDAY MORNING...ROADWAY ACCUMULATION BECOMES MORE LIKELY AND SEVERAL INCHES OF ACCUMULATION IS POSSIBLE IN THE VALLEYS ALL ACROSS NORTHERN AND CENTRAL NEVADA OVERNIGHT. HUMBOLDT COUNTY IS THE EXCEPTION AND WILL RECEIVE LIGHTER AMOUNTS OF SNOW. HOWEVER THAT IS THE OTHER CONSIDERATION...WINDS WILL BE STRONGEST ACROSS HUMBOLDT COUNTY MONDAY AFTERNOON HOWEVER IT WILL BE WINDY ALL ACROSS THE WESTERN HALF OF THE FORECAST AREA...HUMBOLDT LANDER EUREKA AND NYE COUNTIES. SHOWERS WILL TAPER OFF TUESDAY. WEDNESDAY THROUGH SATURDAY. THERE IS ANOTHER STORM EXPECTED TO BRING MORE PRECIPITATION WEDNESDAY THROUGH FRIDAY. WITH A SUBSTANTIAL LATE SEASON SNOWPACK...POSSIBLE RAIN ON SNOW...AND WARMER TEMPERATURES EXPECTED...THERE IS POTENTIAL FOR SOME FLOODING ISSUES AS STREAMS FLOW STRONG OFF THE MOUNTAINS. TWO PARTICULARLY FLASHY SITES...LAMOILLE CREEK AND MARTIN CREEK...ARE TWO TO WATCH CLOSELY IN THIS SITUATION. HOWEVER ALL STREAMS EMANATING FROM THE MOUNTAINS COULD EXCEED BANK-FULL OR CREATE WASHOUTS ALONG RURAL ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:03 PM PDT | Winter Storm Warning | LKN | Elko, White Pine | 36 hr |
| Apr 24, 2:03 PM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Lander, Nye, White Pine | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.